MAUDE Adverse Event Report: STRYKER MEDICAL-KALAMAZOO CAPITAL TEMP PUMP PROFESSIONAL; PACK, HOT OR COLD, WATER CIRCULATING

STRYKER MEDICAL-KALAMAZOO CAPITAL TEMP PUMP PROFESSIONAL; PACK, HOT OR COLD, WATER CIRCULATING
Catalog Number TP700
Health Effect - Clinical Codes Swelling (2091); Partial thickness (Second Degree) Burn (2694)
Date of Event 03/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient condition prior to the alleged incident was not disclosed, however, it was identified that there were no pre-existing conditions that would have made the patient susceptible to burns.The patient was immobile during her stay at the hospital and had to have assistance for all meals and movement.The patient had alleged shoulder pain prior to use of the t-pump and a physician ordered heat therapy to be applied but did not indicate the parameters of use.The t-pump was used with a mul-t-pad.The model and lot of the mul-t-pad were not recorded at the time of the event.The t-pump was alleged to be set at 100 degrees f (38 degrees c) and was used continuously with a 20 minute cycle for the night.The patient was put to bed between 17:30-18:30 on march 2nd and was then woken at 7:25 on march 3rd.There were no checks of the patients skin recorded during the time she was put to bed and the time she was awoken.The patient was allegedly diagnosed with a burn wound that was rinsed with sterile saline and had a foam dressing applied.The wound was noted to be closed and healed on march 19th.Information was provided to the user facility that the patient's skin should be checked regularly to ensure the condition is appropriate to continue therapy.
 
Event or Problem Description
A patient had superficial burns to her back and partial thickness burns to (2) areas with the worst over the left scapula.The patient had wound care provided following the event consisting of xerofoam to blisters with an optifoam gentle dressing.

Brand Name
CAPITAL TEMP PUMP PROFESSIONAL
Common Device Name
PACK, HOT OR COLD, WATER CIRCULATING
Manufacturer (Section D)
STRYKER MEDICAL-KALAMAZOO
3800 east centre avenue
portage MI 49002
MDR Report Key8613538
Report Number0001831750-2019-00566
Device Sequence Number13971728
Product Code ILO
UDI-Device Identifier07613327169249
UDI-Public07613327169249
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberTP700
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2019
Initial Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1